I am SO SORRY this happened to you!!! A few things I am thinking, based on the information you have provided.......Sounds like the nursing staff did not understand that you had MORE than a vaginal hyst and were basing their administration of pain medication on that alone. You certainly would require more pain meds with the surgery you had!!! The other thing I wonder about.....do you have a chronic condition (I mean pre-op) that causes pain or changes your normal pain response? Such as fibromyalgia, some type of neuropathic pain or the like?? Were you on any medications pre-op?? If so, what medications??
I am a Pain Management Nurse and when I have trouble managing a patients pain after surgery on the current meds ordered, I ALWAYS go to the patient's history. I look for other diagnoses or currently prescribed medications.
Were you taking the ibuprofen and oral dilaudid, as often as they were ordered and the maximum dose ??? If you were and you were still having uncontrolled pain, the nurse had an obligation to notify the surgeon of your unrelieved pain and obtain further orders to assist in managing it.
Again, I am so sorry for you and hope you will recover from this awful ordeal.